Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 241, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 1, 2018, 6:54 PM CDT for Calhoun County, Florida. It was in force for 36 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2018, 6:54 PM CDT (23:54 UTC)
- Expired
- Sep 1, 2018, 7:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Calhoun County, FL
The radar
The Tallahassee radar (KTLH), 73 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:54 PM CDT | TSTM WND DMG | 1 Ssw Nettle Ridge, FL | TREE DOWN ON MASON ROAD. |
| Sep 1, 6:54 PM CDT | TSTM WND DMG | 1 Sw Blountstown, FL | TREE DOWN ALONG MAGNOLIA AVE. |
| Sep 1, 6:54 PM CDT | TSTM WND DMG | Blountstown, FL | PUBLIC REPORT VIA SOCIAL MEDIA OF TREES AND POWER LINES DOWN IN BLOUNTSTOWN. |
| Sep 1, 6:55 PM CDT | TSTM WND DMG | 1 Ne Kennys Mill, FL | TREE DOWN NEAR HIGHWAY 71 AND CHIPOLA ROAD. |
| Sep 1, 6:55 PM CDT | TSTM WND DMG | 1 Nnw Kennys Mill, FL | TELEPHONE LINE DOWN ALONG BARFIELD ROAD. |
| Sep 1, 6:55 PM CDT | TSTM WND DMG | 1 Wnw Kennys Mill, FL | TREE DOWN ALONG MATTHEW WOOD ROAD. |
| Sep 1, 6:55 PM CDT | TSTM WND DMG | Durham, FL | TREE DOWN ACROSS STATE HIGHWAY 71 NEAR JIM DURHAM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
542
WUUS52 KTAE 012354
SVRTAE
FLC013-020030-
/O.NEW.KTAE.SV.W.0241.180901T2354Z-180902T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
654 PM CDT SAT SEP 1 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Calhoun County in the Panhandle of Florida...
* Until 730 PM CDT.
* At 654 PM CDT, a severe thunderstorm was located over Blountstown,
moving northwest at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Blountstown, Moose Pond, Clarksville, Red Oak, Abe Springs,
Sharpstown, Chason, Chipola, Camps Head, Marysville, Scotts Ferry,
Kennys Mill, Center Lake, Willis, Nettle Ridge, Frink, Kinard,
Blountstown Airport, Hugh Creek and Broad Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3057 8538 3057 8521 3050 8499 3047 8500
3047 8499 3045 8500 3044 8499 3042 8503
3041 8501 3040 8503 3039 8501 3037 8504
3036 8503 3033 8505 3031 8503 3030 8506
3025 8507 3028 8539
TIME...MOT...LOC 2354Z 115DEG 12KT 3044 8506
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:38 PM CDT, 16 minutes earlier.
Area forecast discussion, Sep 1, 6:38 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
738 PM EDT Sat Sep 1 2018
.UPDATE...
Showers and thunderstorms will dissipate before midnight. In the
early morning hours, showers and thunderstorms will develop near
the coast and over the Gulf. No significant changes were made to
the overnight forecast during the evening update.
&&
.AVIATION [Through 00Z Monday]...
Showers and thunderstorms will dissipate before midnight. Low clouds
will form overnight but will likely be scattered in most areas. ABY
and VLD have a better chance for a solid deck of MVFR or IFR.
Scattered showers and thunderstorms are expected again tomorrow,
forming near the coast and spreading inland.
&&
.PREV DISCUSSION [329 PM EDT]...
.NEAR TERM [Through Tonight]...
Scattered showers and thunderstorms are currently ongoing across the
Suwannee River Valley and in portions of the eastern Florida
Panhandle. Expect these storms to continue to move westward through
the afternoon and evening hours before diminishing tonight. Given
the available instability (CAPE ~2000 J/Kg) and low to mid level
flow on the order of 15 to 20 knots, a few stronger storms cannot be
ruled out through this evening. The main threat associated with
these storms will be strong winds. Showers and storms will give way
to mostly cloudy skies overnight, with temperatures falling into the
low to mid 70s for lows.
.SHORT TERM [Sunday Through Tuesday Night]...
High pressure centered along the eastern seaboard will continue to
dominate on Sunday. With low to mid level easterly winds, it will
be an active day in terms of convection with scattered to numerous
showers and thunderstorms. The highest PoPs will be across the
Florida Panhandle, Big Bend and into southwest Georgia.
A tropical wave sliding south of the Bahamas tomorrow will slide
across or near south Florida on Monday, into the eastern Gulf
Monday night, and towards the northern Gulf coast Tuesday/Tuesday
night. This will help to enhance convection on Monday and Tuesday
with likely PoPs across much of the CWA. Rain chances will be
highest near the coast, closer to the tropical wave. The main
impact with the wave is the potential for heavy rain, particularly
across the coastal areas. In addition, the risk of rip currents
will increase and elevated coastal water levels will be possible,
particularly in Apalachee Bay, on the eastern side of the wave.
NHC has increased the chance of development into a tropical
cyclone to 40% over the next five days. It is important to
continue to monitor this wave as changes are possible in the
forecast and impacts. As we are nearing the peak of hurricane
season, it's important to make sure your hurricane plan and kit
are ready.
.LONG TERM [Wednesday Through Saturday]...
By Wednesday the wave is expected to be west of the area and this
will help to focus the better chances of convection across the
western portion of the CWA. As winds become more northeasterly
late in the week, PoPs will drop into the 30-40% range, lower than
what we have seen recently. Expect highs in the upper 80s to lower
90s with lows in the low to mid 70s.
.MARINE...
Easterly winds will continue for tomorrow with winds and seas
increasing for Monday and Tuesday as a tropical wave moves into
the eastern Gulf of Mexico. Small craft conditions are expected
during this time period. As the wave moves northwest, away from
the marine area, winds and seas should begin to weaken on
Wednesday.
.FIRE WEATHER...
Patchy fog is possible in the morning hours. Scattered showers and
thunderstorms are expected especially in the afternoon/evening
hours. Otherwise no fire weather concerns.
.HYDROLOGY...
Heavy rain is possible each day with afternoon convection, however
the potential for heavy rain will increase for Monday and Tuesday
as a tropical wave moves across the eastern Gulf of Mexico.
Widespread amounts of 1 to 3 inches are possible with the highest
amounts closer to the coast. High rate rates combined with an
already wet pattern may allow for minor flooding, particularly
across urbanized or poor drainage areas. With this wave still a
few days out, it's important at this point to continue to monitor
the forecast this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 90 72 89 73 / 30 50 20 60 30
Panama City 74 88 73 89 73 / 20 40 30 60 50
Dothan 72 88 71 88 71 / 30 30 20 50 20
Albany 73 90 73 89 73 / 20 40 20 50 20
Valdosta 73 89 72 88 72 / 20 50 10 60 20
Cross City 73 90 73 88 72 / 30 50 20 60 40
Apalachicola 76 87 75 87 75 / 50 50 40 60 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Bay-Coastal Franklin-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...McD
NEAR TERM...Pullin
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...McD
MARINE...Fieux
FIRE WEATHER...McD
HYDROLOGY...FieuxIn the hours before
Special weather statement, Sep 1, 5:15 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
615 PM EDT SAT SEP 1 2018
GAZ156-012300-
Decatur GA-
615 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DECATUR COUNTY UNTIL 700
PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bainbridge, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bainbridge, West Bainbridge, Climax, Brinson, Hanover, Ausmac,
Fowlstown, Cyrene, Decatur Co A/P and Steinham Store.
LAT...LON 3100 8438 3080 8438 3079 8481 3080 8480
3080 8479 3081 8479 3084 8477 3088 8477
3089 8476 3104 8475 3104 8474 3105 8474
TIME...MOT...LOC 2215Z 097DEG 21KT 3088 8445
42-DVDSpecial weather statement, Sep 1, 5:42 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
642 PM EDT SAT SEP 1 2018
FLZ016-017-026-027-012315-
Liberty FL-Gadsden FL-Inland Wakulla FL-Leon FL-
642 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA...SOUTH
CENTRAL GADSDEN...CENTRAL LIBERTY AND SOUTHWESTERN LEON COUNTIES
UNTIL 715 PM EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Crawfordville, moving west at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Telogia, East Camp, Jewel Fire Tower, Smith Creek, Brown House,
Hosford, Bloxham and Clio.
LAT...LON 3012 8486 3042 8486 3042 8468 3043 8465
3043 8461 3040 8444 3019 8444
TIME...MOT...LOC 2242Z 086DEG 15KT 3028 8459
42-DVDLocal storm report, Sep 1, 5:58 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
658 PM EDT SAT SEP 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM MARINE TSTM WIND 4 ENE ALLIGATOR POINT 29.92N 84.34W
09/01/2018 M40 MPH FRANKLIN FL MESONET
WUNDERGROUND SITE KFLALLIG2 MEASURED A WIND
GUST OF 40 MPH.
&&Local storm report, Sep 1, 6:01 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
701 PM EDT SAT SEP 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG 2 NNW AUCILLA 30.50N 83.76W
09/01/2018 JEFFERSON FL UTILITY COMPANY
FALLEN TREES OR LIMBS RESULTED IN A POWER
OUTAGE ALONG EAST WASHINGTON HIGHWAY NEAR
NORTH SALT ROAD.
&&Special weather statement, Sep 1, 6:06 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
706 PM EDT SAT SEP 1 2018
FLZ014-026-012345-
Liberty FL-Inland Gulf FL-
706 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF AND CENTRAL
LIBERTY COUNTIES UNTIL 745 PM EDT...
At 706 PM EDT, Doppler radar was tracking a strong thunderstorm 19
miles south of Greensboro, or 20 miles southeast of Blountstown,
moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orange, Bristol, Telogia, East Camp, Jewel Fire Tower, Vilas,
Hosford, Jensen Place, Central City, Red Hill, Clio, Estiffanulga,
Kern, Wilma, Lewis, Woods, Lowry and Nixon Garden.
LAT...LON 3017 8514 3022 8511 3023 8508 3030 8506
3031 8503 3034 8505 3039 8501 3043 8502
3045 8499 3045 8494 3042 8469 3035 8468
3033 8472 3032 8470 3026 8474 3025 8470
3018 8467 3014 8467 3011 8514
TIME...MOT...LOC 2306Z 084DEG 21KT 3029 8476
42-DVDSpecial weather statement, Sep 1, 6:39 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
639 PM CDT SAT SEP 1 2018
FLZ013-020015-
Calhoun FL-
639 PM CDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR CALHOUN COUNTY IN THE PANHANDLE
OF FLORIDA UNTIL 715 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm near
Blountstown, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Blountstown, Moose Pond, Clarksville, Red Oak, Abe Springs,
Sharpstown, Chason, Chipola, Camps Head, Marysville, Scotts Ferry,
Kennys Mill, Center Lake, Willis, Nettle Ridge, Frink, Kinard,
Blountstown Airport, Hugh Creek and Broad Branch.
LAT...LON 3057 8538 3057 8522 3049 8499 3047 8500
3047 8499 3045 8500 3044 8498 3042 8503
3041 8501 3040 8503 3039 8501 3037 8504
3036 8503 3033 8505 3031 8503 3030 8506
3026 8506 3023 8508 3028 8539
TIME...MOT...LOC 2339Z 115DEG 12KT 3039 8502
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:28 PM CDT | Special Weather Statement | TAE | Franklin, Wakulla | 62 min |
| Aug 31, 8:22 PM CDT | Special Weather Statement | TAE | Calhoun, Gulf, Liberty | 23 min |
| Aug 31, 8:43 PM CDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf | 32 min |
| Sep 1, 7:29 AM CDT | Special Weather Statement | TAE | Bay, Gulf | 46 min |
| Sep 1, 8:09 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 36 min |
| Sep 1, 9:50 AM CDT | Rip Current Statement | TAE | Franklin, Walton | 12 hr |
| Sep 1, 2:27 PM CDT | Special Weather Statement | TAE | Lafayette | 48 min |
| Sep 1, 3:15 PM CDT | Special Weather Statement | TAE | Dixie | 45 min |
| Sep 1, 3:17 PM CDT | Special Weather Statement | TAE | Jefferson, Madison | 43 min |
| Sep 1, 3:21 PM CDT | Special Marine Warning | TAE | 84 min | |
| Sep 1, 3:29 PM CDT | Special Weather Statement | TAE | Walton | 46 min |
| Sep 1, 3:40 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 39 min |
| Sep 1, 4:21 PM CDT | Special Marine Warning | TAE | 114 min | |
| Sep 1, 4:36 PM CDT | Special Weather Statement | TAE | Taylor | 39 min |
| Sep 1, 5:42 PM CDT | Special Weather Statement | TAE | Liberty | 33 min |
| Sep 1, 6:06 PM CDT | Special Weather Statement | TAE | Liberty | 39 min |
| Sep 1, 6:39 PM CDT | Special Weather Statement | TAE | Calhoun | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.